Geometric Inequalities for Warped Products in Riemannian Manifolds
Bang-Yen Chen and
Adara M. Blaga
Additional contact information
Bang-Yen Chen: Department of Mathematics, Michigan State University, East Lansing, MI 48824-1027, USA
Adara M. Blaga: Department of Mathematics, West University of Timişoara, 300223 Timişoara, Romania
Mathematics, 2021, vol. 9, issue 9, 1-31
Abstract:
Warped products are the most natural and fruitful generalization of Riemannian products. Such products play very important roles in differential geometry and in general relativity. After Bishop and O’Neill’s 1969 article, there have been many works done on warped products from intrinsic point of view during the last fifty years. In contrast, the study of warped products from extrinsic point of view was initiated around the beginning of this century by the first author in a series of his articles. In particular, he established an optimal inequality for an isometric immersion of a warped product N 1 × f N 2 into any Riemannian manifold R m ( c ) of constant sectional curvature c which involves the Laplacian of the warping function f and the squared mean curvature H 2 . Since then, the study of warped product submanifolds became an active research subject, and many papers have been published by various geometers. The purpose of this article is to provide a comprehensive survey on the study of warped product submanifolds which are closely related with this inequality, done during the last two decades.
Keywords: warped products; warped product immersion; inequality; space forms; space of quasi-constant curvature; eigenfunction; Laplacian (search for similar items in EconPapers)
JEL-codes: C (search for similar items in EconPapers)
Date: 2021
References: View complete reference list from CitEc
Citations: View citations in EconPapers (2)
Downloads: (external link)
https://www.mdpi.com/2227-7390/9/9/923/pdf (application/pdf)
https://www.mdpi.com/2227-7390/9/9/923/ (text/html)
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:gam:jmathe:v:9:y:2021:i:9:p:923-:d:540300
Access Statistics for this article
Mathematics is currently edited by Ms. Emma He
More articles in Mathematics from MDPI
Bibliographic data for series maintained by MDPI Indexing Manager ().